Alert archive / Nevada / Fire Weather Watches in 2021

Fire Weather Watch 2, NWS Elko, NV

June 5, 2021Nye County, White Pine County, Nevada

NWS Elko, NV issued this fire weather watch at Jun 5, 2021, 2:34 PM PDT for Nye County, White Pine County, Nevada. It took effect at Jun 8, 2021, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 5, 2021, 2:34 PM PDT (21:34 UTC)
In effect from
Jun 8, 2021, 11:00 AM PDT
Expired
Jun 7, 2021, 11:24 AM PDT
In force
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3287 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

711 
WWUS85 KLKN 052134
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
234 PM PDT Sat Jun 5 2021

NVZ425-061545-
/O.NEW.KLKN.FW.A.0002.210607T1800Z-210608T0300Z/
White Pine and Northeast Nye Counties-
234 PM PDT Sat Jun 5 2021

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 425...

The National Weather Service in Elko has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Monday morning through Monday evening.

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Winds...South 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
4 follow-up statements
295 
WWUS85 KLKN 060908
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
208 AM PDT Sun Jun 6 2021

NVZ425-061715-
/O.EXT.KLKN.FW.A.0002.210607T1800Z-210609T0000Z/
White Pine and Northeast Nye Counties-
208 AM PDT Sun Jun 6 2021

...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY AFTERNOON FOR ZONE 425 FOR FIRE WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties. 

* Winds...South 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity will
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
618 
WWUS85 KLKN 061815
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1115 AM PDT Sun Jun 6 2021

NVZ425-071215-
/O.NEW.KLKN.FW.W.0002.210607T1800Z-210608T0300Z/
/O.EXT.KLKN.FW.A.0002.210608T1800Z-210610T0400Z/
White Pine and Northeast Nye Counties-
1115 AM PDT Sun Jun 6 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...
...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 425...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM PDT Monday.

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Winds...For Monday, south 15 to 25 mph with gusts up to 40 mph.
  For Tuesday, south 15 to 25 mph with gusts up to 40 mph. Winds
  are expected to diminish Tuesday night before returning 
  Wednesday afternoon as south 20 to 30 mph with gust up to 50 
  mph.
  

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
795 
WWUS85 KLKN 070928
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
228 AM PDT Mon Jun 7 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...
...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 425...

NVZ425-071730-
/O.CON.KLKN.FW.W.0002.210607T1800Z-210608T0300Z/
/O.CON.KLKN.FW.A.0002.210608T1800Z-210610T0400Z/
White Pine and Northeast Nye Counties-
228 AM PDT Mon Jun 7 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...
...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties. 

* Winds...For Monday, south 15 to 25 mph with gusts up to 40
  mph.For Tuesday, south 15 to 25 mph with gusts up to 40 mph.
  Winds are expected to diminish Tuesday night before returning
  Wednesday afternoon as south 20 to 30 mph with gust up to 55 
  mph.

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low humidity 
  will create critical fire weather conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
146 
WWUS85 KLKN 071824
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1124 AM PDT Mon Jun 7 2021

NVZ425-081230-
/O.UPG.KLKN.FW.A.0002.210608T1800Z-210610T0400Z/
/O.NEW.KLKN.FW.W.0003.210609T1800Z-210610T0400Z/
/O.EXT.KLKN.FW.W.0002.000000T0000Z-210609T0400Z/
White Pine and Northeast Nye Counties-
1124 AM PDT Mon Jun 7 2021

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
425...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 9 PM PDT Wednesday. The Fire Weather Watch
is no longer in effect.

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Winds...For Today, south 15 to 25 mph with gusts up to 40 mph.
  Winds are expected to diminish tonight before returning south 15
  to 25 mph with gusts up to 40 mph on Tuesday afternoon. 
  Wednesday afternoon south 20 to 30 mph with gust up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ426-081230-
/O.NEW.KLKN.FW.W.0003.210609T1800Z-210610T0400Z/
/O.EXB.KLKN.FW.W.0002.210607T1824Z-210609T0400Z/
Northern Nye County-Mojave-
1124 AM PDT Mon Jun 7 2021

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT TUESDAY FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
426...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect until 9 PM PDT Tuesday. A Red Flag Warning has also been
issued from 11 AM to 9 PM PDT Wednesday.

* Affected Area...Fire Weather Zone 426 Northern Nye County- 
  Mojave.

* Winds...For Today, south 15 to 25 mph with gusts up to 40 mph.
  Winds are expected to diminish tonight before returning south 15
  to 25 mph with gusts up to 40 mph on Tuesday afternoon. 
  Wednesday afternoon south 20 to 30 mph with gust up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ424-081230-
/O.EXB.KLKN.FW.W.0002.210607T1824Z-210609T0400Z/
Southeastern Humboldt County and northern Lander County-
1124 AM PDT Mon Jun 7 2021

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT TUESDAY FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 424...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect until 9 PM PDT Tuesday.

* Affected Area...Fire Weather Zone 424 Southeastern Humboldt 
  County and northern Lander County.

* Winds...For Today, west 15 to 25 mph with gusts up to 40 mph.
  Winds are expected to diminish tonight before returning west to
  southwest 15 to 25 mph with gusts up to 40 mph on Tuesday 
  afternoon.
 
* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this fire weather watch went out at Jun 5, 2:20 AM PDT, 12 hours 14 minutes earlier.

Area forecast discussion, Jun 5, 2:20 AM PDT, 12 hours 14 minutes before
Area Forecast Discussion
National Weather Service Elko NV
220 AM PDT Sat Jun 5 2021

.SYNOPSIS...A few thunderstorms today in eastern Nevada, otherwise
remaining very warm and breezy/windy through the weekend, into
early next week.

&&

.SHORT TERM...Today through Sunday.
More typical June synoptic setup for the short term...which means
mainly dry, windy, and warm conditions.

The frontal boundary which is currently sitting in NW Nevada,
stretching NE into southern ID, dips ever so slightly south today
as a 500mb shortwave trof lifts to the north of state. This
results in the polar jet shifting into southern ID, and thus,
increasing the winds aloft and at the surface out of the west in
northern Nevada (generally 15-20 mph). This turn in winds aloft
also ushers in drier air aloft, ending the thunderstorm for
western areas; however, for far eastern NV, and some parts of
central NV, the winds aloft remain out of the south and southwest,
keeping enough moisture around to generate a few thunderstorms...
although the overall thunderstorm probability is far less today
than yesterday. As for temperatures, 500mb heights remain nearly
same, so expecting warm to hot temperatures once again (mainly
90s).

On Sunday, the frontal boundary dips further south into central as
the polar jet of 100 to 120kts nears the ID/NV border in response
to anomalous deep 500mb upper level digging into the Pacific NW.
This result in lower 500mb heights and thus, lower afternoon high
temperatures across the north (more locations stay in the 80s).
Once again surface winds hit the 15-20mph range in the afternoon
due the somewhat tight pressure gradient. Still, these conditions
are typical for June. With drier air in place, expect overnight
lows to drop into 40s across the north, while remaining in the 50s
across far southern areas.

.LONG TERM...Sunday night through next Friday

Model and ensemble guidance currently have a closed low off the
southern California coast being ingested into the larger scale
flow Monday and Tuesday, which could bring some added cloud cover
to the area. The larger scaled trough to the north and west of the
Silver State will begin to dig Tuesday afternoon. Winds Wednesday
afternoon may be breezy with this deepening trough. Additionally,
an isolated chance of showers or storms may be possible near the
states northern boarder on Wednesday. Forecast confidence beyond
this point does still remain on the lower side as ensemble and
model guidance begin to diverge past Wednesday.

A gradual cool down is in store during the long-term period with
next week starting out in the upper 80s to lower 90s through
Tuesday, before cooling down into the upper 70s to lower 80s for
the rest of the week. Lows also start off on the warmer side in
the 40s and 50s through Tuesday night, before cooling into the 30s
and 40s through the rest of the week.

&&

.AVIATION...Storm free conditions expected through Saturday
evening at TAF sites with the exception of KELY. There could be
an isolated TS in the VC of KELY Saturday afternoon, but
probability is too low at this time to add to the TAF. Expect
gusty winds up to around 25 kts or this afternoon at KWMC, KEKO,
and KBAM and around 20kts at KTPH and KELY.

&&

.FIRE WEATHER...Generally fair weather is expected today with
afternoon buildups in eastern NV. Some of these buildups could
become dry thunderstorms with the best chance in Zone 425, even
though the overall thunderstorms chances are less today than
yesterday. Otherwise, gusty winds will occur across NV this
weekend which will be coupled with very dry air. These winds are
near critical thresholds at times so some elevated fire weather
concerns may exist. Relative humidity values bottom out in the
single digits across the silver state through the weekend and
early next work week. Overall, these winds and moisture conditions
are typical for June.

&&

.HYDROLOGY...Lamoille Creek continues to peak just above 4 feet in
the evening hours. Anticipated this to continue through the
weekend, although no flooding is expected.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

85/91/85/85

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:27 PM PDTSpecial Weather StatementLKNElko33 min
Jun 4, 5:30 PM PDTSpecial Weather StatementLKN30 min
Jun 4, 5:39 PM PDTSevere Thunderstorm WarningLKNElko36 min
Jun 4, 6:01 PM PDTSpecial Weather StatementLKN44 min

Nearby

Fire Weather Watches in Nevada, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.